Alert archive / Georgia / River Flood Warnings in 2022
River Flood Warning 116, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Sep 4, 2022, 8:58 AM EDT for Chattooga County, Georgia. It took effect at Sep 4, 2022, 11:09 AM EDT. It was in force for 22 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2022, 8:58 AM EDT (12:58 UTC)
- In effect from
- Sep 4, 2022, 11:09 AM EDT
- Expired
- Sep 5, 2022, 8:44 AM EDT
- In force
- 22 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Chattooga County, GA
The radar
The Northeast Alabama radar (KHTX), 81 km from the middle of the area, began a volume at 13:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Chattooga River at Summerville (SUMG1).
- Action stage
- 12 ft
- Minor stage
- 14 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02398000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
087
WGUS42 KFFC 041258
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
858 AM EDT Sun Sep 4 2022
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Chattooga River at Summerville affecting Chattooga County.
For the Chattooga River...including Summerville...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC055-050100-
/O.NEW.KFFC.FL.W.0116.220904T1509Z-220906T0600Z/
/SUMG1.1.ER.220904T1509Z.220905T0000Z.220906T0000Z.NO/
858 AM EDT Sun Sep 4 2022
...FLOOD WARNING IN EFFECT UNTIL EARLY TUESDAY MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Chattooga River at Summerville.
* WHEN...Until early Tuesday morning.
* IMPACTS...At 16.0 feet, Minor flooding continues and expands
further into the woodlands and fields along the river upstream and
downstream from the gage on U.S. Highway 27 or Rome Boulevard.
* ADDITIONAL DETAILS...
- At 8:45 AM EDT Sunday the stage was 12.3 feet.
- Forecast...The river is expected to rise above flood stage
late this morning to a crest of 16.1 feet this evening. It
will then fall below flood stage tomorrow evening.
- Flood stage is 14.0 feet.
- Flood History...This crest compares to a previous crest of
16.5 feet on 03/19/2021.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3459 8539 3459 8531 3453 8526 3437 8538
3440 8544 3453 8533
$$4 follow-up statements
950
WGUS82 KFFC 041953
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
353 PM EDT Sun Sep 4 2022
...The Flood Warning continues for the following rivers in Georgia...
Chattooga River at Summerville affecting Chattooga County.
For the Chattooga River...including Summerville...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC055-050800-
/O.EXT.KFFC.FL.W.0116.000000T0000Z-220905T2303Z/
/SUMG1.1.ER.220904T1341Z.220905T0000Z.220905T1703Z.NO/
353 PM EDT Sun Sep 4 2022
...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW EVENING...
* WHAT...Minor flooding will continue.
* WHERE...Chattooga River at Summerville.
* WHEN...Until Monday evening.
* IMPACTS...At 17.0 feet, Moderate flooding begins. The flooding
expands further into the woodlands and fields along the river
upstream and downstream from the gage on U.S. Highway 27 or Rome
Boulevard. The low portions of the parking lot by the river at
Mount Vernon Mills in Trion begins to flood.
* ADDITIONAL DETAILS...
- At 2:45 PM EDT Sunday the stage was 16.4 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 2:45 PM EDT Sunday was 16.4 feet.
- Forecast...The river is expected to rise to a crest of 16.8
feet this evening. It will then fall below flood stage early
Monday afternoon.
- Flood stage is 14 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3459 8539 3459 8531 3453 8526 3437 8538
3440 8544 3453 8533
$$304
WGUS82 KFFC 050117
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
917 PM EDT Sun Sep 4 2022
...The Flood Warning is extended for the following rivers in
Georgia...
Chattooga River at Summerville affecting Chattooga County.
For the Chattooga River...including Summerville...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC055-051330-
/O.EXT.KFFC.FL.W.0116.000000T0000Z-220906T0015Z/
/SUMG1.1.ER.220904T1341Z.220904T2215Z.220905T1815Z.NO/
917 PM EDT Sun Sep 4 2022
...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW EVENING...
* WHAT...Minor flooding will continue.
* WHERE...Chattooga River at Summerville.
* WHEN...Until Monday evening.
* IMPACTS...At 17 feet, Moderate flooding begins. The flooding
expands further into the woodlands and fields along the river
upstream and downstream from the gage on U.S. Highway 27 or Rome
Boulevard. The low portions of the parking lot by the river at
Mount Vernon Mills in Trion begins to flood.
* ADDITIONAL DETAILS...
- At 8:45 PM EDT Sunday the stage was 16.6 feet and falling.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:45 PM EDT Sunday was 16.8 feet.
- Forecast...The river is expected to fall below flood stage
early Monday afternoon and continue falling to 3.1 feet
Friday evening.
- Flood stage is 14 feet.
&&
&&
LAT...LON 3459 8539 3459 8531 3453 8526 3437 8538
3440 8544 3453 8533
$$999
WGUS82 KFFC 050725
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
325 AM EDT Mon Sep 5 2022
...The Flood Warning continues for the following rivers in Georgia...
Chattooga River at Summerville affecting Chattooga County.
For the Chattooga River...including Summerville...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at weather.gov/atlanta.
&&
GAC055-051930-
/O.CON.KFFC.FL.W.0116.000000T0000Z-220906T0015Z/
/SUMG1.1.ER.220904T1341Z.220904T2215Z.220905T1815Z.NO/
325 AM EDT Mon Sep 5 2022
...FLOOD WARNING REMAINS IN EFFECT UNTIL THIS EVENING...
* WHAT...Minor flooding is occurring and is forecast.
* WHERE...Chattooga River at Summerville.
* WHEN...Until this evening.
* IMPACTS...At 16 feet, minor flooding continues and expands further
into the woodlands and fields along the river upstream and
downstream from the gage on U.S. Highway 27 or Rome Boulevard.
* ADDITIONAL DETAILS...
- At 2:45 AM EDT Monday the stage was 15.5 feet and falling.
- Recent Activity...The maximum river stage in the 24 hours
ending at 2:45 AM EDT Monday was 16.8 feet.
- Forecast...The river is expected to fall below flood stage
late this morning and continue falling to 3.1 feet Friday
evening.
- Flood stage is 14 feet.
&&
&&
LAT...LON 3459 8539 3459 8531 3453 8526 3437 8538
3440 8544 3453 8533
$$005
WGUS82 KFFC 051244
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
844 AM EDT Mon Sep 5 2022
...The Flood Warning is cancelled for the following rivers in
Georgia...
Chattooga River at Summerville affecting Chattooga County.
GAC055-051345-
/O.CAN.KFFC.FL.W.0116.000000T0000Z-220905T1244Z/
/SUMG1.1.ER.220904T1341Z.220904T2215Z.220905T1016Z.NO/
844 AM EDT Mon Sep 5 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Chattooga River at Summerville.
* ADDITIONAL DETAILS...
- At 7:45 AM EDT Monday the stage was 13.0 feet.
- Forecast...The river is expected to fall to 2.9 feet Saturday
morning.
- http://www.weather.gov/safety/flood
&&
FLOOD LATEST FORECAST (8 am EDT)
LOCATION STAGE STAGE Tue Wed Thu Fri Sat
&&
LAT...LON 3459 8539 3459 8531 3453 8526 3437 8538
3440 8544 3453 8533
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Sep 4, 7:29 AM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Sep 4, 7:29 AM EDT, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 729 AM EDT Sun Sep 4 2022 .PREV DISCUSSION... /Issued 328 AM EDT Sun Sep 4 2022/ ..Morning Area Forecast Discussion... SHORT TERM /Today through Monday/... Regional radar showing an area of convection moving north across northwestern portions of the state. Area of convection is associated with a slow moving shortwave and diffluence aloft. Precip should continue through the early morning hours, with locally heavy rainfall likely. There will be some potential for localized flooding through sunrise. 500mb analysis shows a low pressure across central IL with a longwave trough extending southward through Lower Mississippi River Valley. A piece of shortwave energy is also slowly moving n/ne in the mid level flow across NW GA/E TN/W NC (in associated with the precip across NW GA). This longwave trough looks to elongate and shear more ne/sw through Monday with the main energy associated with this system remaining well to the west of the CWA. However, a few waves are progged to kick out ahead of the trough, especially today. At the surface, a stationary boundary will remain across portions of central GA. Several waves of low pressure will move east along the boundary, each helping to focus precip at times. The atmos remains very moist, with PWATs continuing to increase above 2" today through Monday. With the abundant moisture, forcing from any shortwaves aloft and a stationary frontal boundary, several waves of more widespread precipitation is expected today through this evening. The hi-res models are picking up on two distinct waves for today and tonight, one later this afternoon and another overnight. Each of these rounds of precip will be capable of producing locally heavy rainfall. Precip chances should begin diminishing by late tomorrow, with the highest chances remaining across northern GA. Through Monday, precipitation amounts of 1" to 2" are possible across far north GA, with around an inch expected across the I-20 corridor. South of I-20, less than inch of QPF is anticipated. As far as thunderstorms go, a few strong storms are possible, but the potential for severe thunderstorms remains fairly low. However, localized flooding is possible, especially north of I-20. NListemaa LONG TERM /Monday Night through Saturday/... Little change to the forecast this morning. Models still show weak cut-off low remaining to the west of the CWA this week that will pump moisture into the area and keep rain chances high. Only disagreement is in exact placement at this point, which is good but does give worries of under-dispersement in the ensemble. Weak surface boundary may pass through from NW Tuesday evening into Wednesday that could act to reduce PoPs a bit those days, but could be a problem on the back end of the week for some overrunning/isentropic lift. Severe chances will be very low to none, but concern continues to increase for flash flooding potential. Little shear and plenty of moisture will make for slow moving storms that could be efficient rainfall producers. Any training or back-building complexes could certainly create issues, and opportunities will present themselves given weak surface boundaries that will set up across the CWA towards the end of the week. Total forecast QPF paints a broad 2-4" across much of the CWA during just the long term (so not including rainfall today and tomorrow afternoon), and do expect that we will see some locally higher amounts within all this as some convective elements take over (and it is very possible that some areas see less than the above as well, given our global models will not be resolving anything resembling convection). Overall, not willing to hoist any kind of Flash Flood Watch, especially given potential uncertainty from a variety of sources, but will continue to monitor closely over the coming days. Highs will be in the 80s to close to 90 in most locations, with higher temps where the sun can break out. Still, gonna be plenty humid to make up for those more "pleasant" temps, with dewpoints rarely leaving the 70s. Lusk && .AVIATION... 12Z Update... Patchy IFR may persist for the next hour or so and then lift to bkn030-035 by the early afternoon. Do think there will be a break in the precip until the early afternoon. A second round of shra is likely during the late evening/overnight hours. IFR likely again overnight after the ending of precip. Winds will remain on the east side. //ATL Confidence...12Z Update... Med confidence all elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 84 70 84 70 / 70 70 50 50 Atlanta 83 71 84 70 / 70 70 40 40 Blairsville 78 66 78 65 / 70 70 70 60 Cartersville 83 71 83 70 / 70 70 50 40 Columbus 86 71 88 72 / 70 60 40 20 Gainesville 81 69 81 70 / 70 70 50 60 Macon 86 71 87 72 / 60 60 40 30 Rome 82 71 84 70 / 70 70 60 40 Peachtree City 84 71 85 70 / 70 70 40 40 Vidalia 87 72 89 72 / 60 50 40 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...NListemaa LONG TERM....Lusk AVIATION...NListemaa
Hazardous weather outlook, Sep 4, 7:25 AM EDT, 1 hour 33 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 725 AM EDT Sun Sep 4 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-051000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 725 AM EDT Sun Sep 4 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Numerous showers and scattered thunderstorms will continue across the outlook area today. Locally heavy rainfall will be likely, especially where storms repeatedly move. Localized flash flooding is possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Scattered thunderstorms are possible area-wide from Monday through Thursday. A few storms could become strong each day with frequent lightning, locally heavy rainfall, and gusty winds possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 4:58 AM EDT | Flash Flood Warning | FFC | Chattooga | 18 hr |
| Sep 4, 6:55 AM EDT | Flash Flood Warning | FFC | Chattooga, Floyd | 16 hr |
| Sep 4, 9:26 AM EDT | Flash Flood Warning | FFC | Chattooga, Floyd | 6 hr |
| Sep 4, 10:30 AM EDT | Flash Flood Warning | FFC | Floyd | 6 hr |
| Sep 4, 1:03 PM EDT | River Flood Warning | FFC | Floyd | 12 hr |
| Sep 4, 2:48 PM EDT | Flash Flood Warning | FFC | Chattooga, Dade, Walker | 3 hr |
| Sep 4, 3:31 PM EDT | Flash Flood Warning | FFC | Chattooga, Floyd | 6 hr |
| Sep 4, 5:00 PM EDT | Special Weather Statement | FFC | Troup | 60 min |
| Sep 4, 5:07 PM EDT | Flash Flood Warning | FFC | Troup | 6 hr |
| Sep 4, 6:28 PM EDT | Flash Flood Warning | FFC | Muscogee | 6 hr |
| Sep 4, 6:49 PM EDT | Flood Watch | FFC | Banks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 43 more | 25 hr |
| Sep 4, 7:00 PM EDT | Flash Flood Warning | FFC | Marion, Schley, Sumter, Webster | 6 hr |
Nearby
River Flood Warnings in Georgia, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.